Alert archive / Arkansas / Tornado Warnings in 2024
Tornado Warning 54, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at May 7, 2024, 2:47 AM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 43 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2024, 2:47 AM CDT (07:47 UTC)
- Expired
- May 7, 2024, 3:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 47 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 2:55 AM CDT | TSTM WND DMG | 1 Nw Fern, AR | Multiple trees down west of Fern on Locke Road. |
| May 7, 3:00 AM CDT | TSTM WND DMG | 1 Ese Mulberry, AR | Trees down in Pleasant View area. White Valley Road and intersection of Wire Road. Time estimated via radar. |
| May 7, 3:00 AM CDT | TSTM WND DMG | 5 N Mulberry, AR | Tree down across Highway 215. Time estimated via radar. |
| May 7, 3:07 AM CDT | TSTM WND DMG | 1 N Barnes, AR | Multiple trees down on Redding Road. |
| May 7, 3:10 AM CDT | TSTM WND DMG | 1 Wsw Lonelm, AR | 15 inch daimeter tree down at White Valley Rd and Wire Rd. Time estimated from Radar. |
| May 7, 3:10 AM CDT | TSTM WND DMG | Redding, AR | 15 inch diameter tree down on Highway 215 just west of Morgan Mountain Road (est. 3 ENE of Cass). |
| May 7, 3:12 AM CDT | TSTM WND DMG | Cass, AR | Multiple power outages in Cass. |
| May 7, 3:15 AM CDT | TSTM WND DMG | 3 N Ozark, AR | House damaged on Cataberry Run. |
| May 7, 3:16 AM CDT | HAIL 0.88 | Jethro, AR | |
| May 7, 3:20 AM CDT | TSTM WND DMG | Ozark, AR | Power lines down on East Main Street. |
| May 7, 3:23 AM CDT | HAIL 1 | 3 Ne Ozark, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 10:13 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 13.8
The text
As transmitted.
107
WFUS54 KTSA 070747
TORTSA
ARC033-047-131-070830-
/O.NEW.KTSA.TO.W.0054.240507T0747Z-240507T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
247 AM CDT Tue May 7 2024
The National Weather Service in Tulsa has issued a
* Tornado Warning for...
Franklin County in west central Arkansas...
Central Crawford County in northwestern Arkansas...
Northeastern Sebastian County in west central Arkansas...
* Until 330 AM CDT.
* At 247 AM CDT, severe thunderstorms capable of producing a tornado
were located along a line extending from 2 miles southwest of
Mountainburg to 3 miles southwest of Alma, moving east at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations in or near the path include...
Fort Smith... Van Buren...
Ozark... Mountainburg...
Alma... Mulberry...
Dyer... Altus...
Denning... Chester...
Rudy... Wiederkehr Village...
Cass... Lake Fort Smith...
Fern... Kibler...
Concord... Jethro...
Shibley... Locke...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 6 and 41.
Interstate 540 between mile markers 1 and 2.
Interstate 49 between mile markers 22 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3538 9375 3538 9377 3540 9379 3542 9380
3538 9381 3535 9434 3567 9430 3577 9370
TIME...MOT...LOC 0747Z 259DEG 55KT 3560 9419 3544 9424
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$3 follow-up statements
386
WWUS54 KTSA 070755
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
255 AM CDT Tue May 7 2024
ARC131-070805-
/O.CAN.KTSA.TO.W.0054.000000T0000Z-240507T0830Z/
Sebastian AR-
255 AM CDT Tue May 7 2024
...THE TORNADO WARNING FOR NORTHEASTERN SEBASTIAN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 AM CDT for northwestern
and west central Arkansas.
&&
LAT...LON 3538 9375 3538 9377 3542 9380 3538 9381
3539 9408 3544 9407 3545 9414 3544 9416
3543 9416 3542 9414 3540 9414 3540 9420
3569 9416 3577 9370
TIME...MOT...LOC 0755Z 257DEG 55KT 3563 9408 3545 9413
$$
ARC033-047-070830-
/O.CON.KTSA.TO.W.0054.000000T0000Z-240507T0830Z/
Franklin AR-Crawford AR-
255 AM CDT Tue May 7 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR FRANKLIN
AND EASTERN CRAWFORD COUNTIES...
At 255 AM CDT, tornado producing storms were located along a line
extending from 3 miles west of Fern to 2 miles south of Dyer, moving
east at 65 mph.
HAZARD...Damaging tornado and half dollar size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Ozark... Mountainburg...
Mulberry... Dyer...
Altus... Denning...
Wiederkehr Village... Cass...
Lake Fort Smith... Fern...
Jethro... Barnes...
Redding... Watalula...
Meg... Piney...
Toney... Locke...
Turners Bend... Cecil...
This includes Interstate 40 in Arkansas between mile markers 15 and
41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3538 9375 3538 9377 3542 9380 3538 9381
3539 9408 3544 9407 3545 9414 3544 9416
3543 9416 3542 9414 3540 9414 3540 9420
3569 9416 3577 9370
TIME...MOT...LOC 0755Z 257DEG 55KT 3563 9408 3545 9413
TORNADO...OBSERVED
MAX HAIL SIZE...1.25 IN
$$066
WWUS54 KTSA 070813
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
313 AM CDT Tue May 7 2024
ARC033-070823-
/O.CAN.KTSA.TO.W.0054.000000T0000Z-240507T0830Z/
Crawford AR-
313 AM CDT Tue May 7 2024
...THE TORNADO WARNING FOR EASTERN CRAWFORD COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 AM CDT for northwestern
and west central Arkansas.
&&
LAT...LON 3538 9375 3538 9377 3542 9380 3538 9381
3539 9403 3572 9396 3577 9370
TIME...MOT...LOC 0813Z 258DEG 56KT 3569 9383 3543 9388
$$
ARC047-070830-
/O.CON.KTSA.TO.W.0054.000000T0000Z-240507T0830Z/
Franklin AR-
313 AM CDT Tue May 7 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR CENTRAL
FRANKLIN COUNTY...
At 313 AM CDT, severe thunderstorms with a history of producing
tornadoes were located along a line extending from Cass to 5 miles
south of Ozark, moving east at 65 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Ozark... Altus...
Denning... Wiederkehr Village...
Cass... Jethro...
Barnes... Redding...
Watalula... Meg...
Toney... Turners Bend...
Cecil... Lonelm...
Taft... Cravens...
Paradise...
This includes Interstate 40 in Arkansas between mile markers 26 and
41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3538 9375 3538 9377 3542 9380 3538 9381
3539 9403 3572 9396 3577 9370
TIME...MOT...LOC 0813Z 258DEG 56KT 3569 9383 3543 9388
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$896
WWUS54 KTSA 070825
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
325 AM CDT Tue May 7 2024
ARC047-070835-
/O.EXP.KTSA.TO.W.0054.000000T0000Z-240507T0830Z/
Franklin AR-
325 AM CDT Tue May 7 2024
...THE TORNADO WARNING FOR CENTRAL FRANKLIN COUNTY WILL EXPIRE AT 330
AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 500 AM CDT for northwestern
and west central Arkansas.
&&
LAT...LON 3538 9375 3538 9377 3542 9380 3538 9381
3539 9403 3572 9396 3577 9370
TIME...MOT...LOC 0825Z 259DEG 55KT 3571 9371 3545 9376
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 7, 12:45 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 7, 12:45 AM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1245 AM CDT Tue May 7 2024 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 1018 PM CDT Mon May 6 2024 Isolated convection forming ahead of the main squall line will pose the highest risk for strong tornadoes over the next few hours. Otherwise, squall line will sweep across much of the area except possibly far southeast Oklahoma overnight, with damaging winds and some embedded tornado threat. Made minor changes to pops over the next few hours, with the rest of the forecast on track at this time. && .LONG TERM... (Tuesday through Monday) Issued at 128 PM CDT Mon May 6 2024 Tuesday is expected to be a relatively quiet day weather-wise across eastern Oklahoma and western Arkansas as weak high pressure prevails. The next chance of storms will come on Wednesday as a cold front moves through the region. These storms will likely fire up earlier in the day near the cold front approaching Highway 75 in eastern Oklahoma by early afternoon. All modes of severe weather will be possible as this system moves through the area as well. Dry weather is forecast later in the week and into the weekend with temperatures near normal for this time of year. Shower and storm chances increase late in the weekend with the approach of a mid-level shortwave. && .AVIATION... (06Z TAFS) Issued at 1226 AM CDT Tue May 7 2024 TSRA had cleared KBVO and VFR elements are expected to prevail at that site for the valid period. TSRA at KTUL/KRVS to end early in the period, and may be followed with a brief period of MVFR cigs. From there, VFR elements are expected to prevail for the remainder of the period. More uncertainty to timing/duration of convection at KMLC so will just add a tempo group for a few hours from 07z-09z and will include a period of MVFR cigs through 15z. VFR elements to prevail for the remainder of the period. Similar time frame and like elements expected across the AR sites, though tempo groups at KFSM will go an hour or so later. Expect VFR elements to prevail after 15z at the AR sites. && .PRELIMINARY POINT TEMPS/POPS... TUL 83 61 83 53 / 10 10 30 0 FSM 86 65 87 57 / 10 0 60 40 MLC 85 66 86 56 / 10 0 30 20 BVO 81 56 81 48 / 10 10 20 0 FYV 83 61 83 51 / 10 10 70 30 BYV 82 59 82 53 / 10 0 70 30 MKO 81 61 84 53 / 10 10 50 20 MIO 80 58 80 50 / 10 10 60 10 F10 82 62 85 53 / 10 10 30 10 HHW 84 66 85 59 / 10 10 30 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch until 7 AM CDT this morning for OKZ054>067. AR...None. && SHORT TERM...05 LONG TERM....10 AVIATION...23
Hazardous weather outlook, May 6, 5:19 PM CDT, 9 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 519 PM CDT Mon May 6 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 519 PM CDT Mon May 6 2024 ...SIGNIFICANT SEVERE WEATHER EXPECTED THIS EVENING AND TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 7 PM.. AREA AT GREATEST RISK...Northeast Oklahoma. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 7 PM. AREA AT GREATEST RISK...Northeast Oklahoma. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...This Evening. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This Evening. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Severe thunderstorms have developed across western Oklahoma as of late afternoon. These storms will spread east and expand in coverage by early evening. Severe weather is expected into northeast Oklahoma by early to mid evening and will steadily spread east through the early morning hours Tuesday. Conditions will support significant severe weather, especially during the evening into early morning hours. Tornadoes are likely, especially during the evening hours, including the risk for strong long track tornadoes. Additionally, large hail and locally damaging winds are expected to occur, with this risk expanding east through the early morning hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...High Wind Potential. WEDNESDAY...Severe Thunderstorm Potential...High Wind Potential. THURSDAY through SUNDAY...No Hazards. EXTENDED DISCUSSION... A few severe storms may develop as early as Wednesday morning, but a more widespread severe weather risk is expected Wednesday afternoon as a cold front sweeps east. Locations south and east of Interstate 44 have the highest severe weather potential on Wednesday. Thunderstorm chances will end on Thursday with dry and mild weather for late week into the weekend. EMERGENCY MANAGEMENT PLANNING STATEMENT... Spotter activation is expected this evening into the overnight hours. Additionally, given the potential for damaging storms, the need for mutual aid and additional staffing should be considered. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 7, 2:02 AM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
202 AM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM Tstm Wnd Dmg Checotah 35.47N 95.52W
05/07/2024 McIntosh OK Emergency Mngr
Power outages and trees broken. Time
estimated via radar.
&&Local storm report, May 7, 2:18 AM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
218 AM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM Flash Flood Owasso 36.27N 95.85W
05/07/2024 Tulsa OK NWS Employee
Water covered roads just west of 193rd and
106th St N.
&&Local storm report, May 7, 2:33 AM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
233 AM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM Flash Flood Okmulgee 35.62N 95.96W
05/07/2024 Okmulgee OK Emergency Mngr
Flooding roads reported 20th & Dogwood. Time
estimated.
&&Local storm report, May 7, 2:35 AM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
235 AM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM Flash Flood Morris 35.61N 95.86W
05/07/2024 Okmulgee OK Emergency Mngr
Multiple roads reported flooded. Time
estimated.
&&Local storm report, May 7, 2:42 AM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
242 AM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 AM Hail Cedarville 35.57N 94.37W
05/07/2024 M0.75 Inch Crawford AR Emergency Mngr
&&Local storm report, May 7, 2:47 AM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
247 AM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 AM Tornado 8 ESE Stilwell 35.76N 94.49W
05/07/2024 Adair OK Official NWS Obs
TDS sampled from KSRX radar.
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 11:09 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 66 min |
| May 6, 11:35 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 25 min |
| May 6, 11:57 PM CDT | Special Weather Statement | TSA | Benton | 48 min |
| May 7, 12:45 AM CDT | Special Weather Statement | TSA | Benton | 30 min |
| May 7, 12:54 AM CDT | Areal Flood Advisory | TSA | Benton, Washington | 3 hr |
| May 7, 1:09 AM CDT | Flash Flood Warning | TSA | Benton | 4 hr |
| May 7, 1:13 AM CDT | Special Weather Statement | TSA | Benton | 47 min |
| May 7, 1:54 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Crawford, Washington | 51 min |
| May 7, 1:58 AM CDT | Special Weather Statement | TSA | Carroll | 47 min |
| May 7, 2:14 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 46 min |
| May 7, 2:26 AM CDT | Tornado Warning | TSA | Crawford, Washington | 34 min |
| May 7, 2:39 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Crawford, Madison, Washington | 3 hr |
| May 7, 2:57 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 48 min |
| May 7, 3:01 AM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 44 min |
| May 7, 3:01 AM CDT | Tornado Warning | TSA | Madison, Washington | 29 min |
| May 7, 3:06 AM CDT | Tornado Warning | TSA | Franklin, Madison | 28 min |
| May 7, 3:11 AM CDT | Flash Flood Warning | TSA | Crawford, Sebastian | 4 hr |
| May 7, 3:17 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 13 min |
| May 7, 3:57 AM CDT | Special Weather Statement | TSA | Franklin | 48 min |
| May 7, 4:50 AM CDT | Special Weather Statement | TSA | Madison | 40 min |
Nearby
Tornado Warnings in Arkansas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.